Alert archive / North Carolina / Wind Advisories in 2017
Wind Advisory 10, NWS Newport/Morehead City, NC
NWS Newport/Morehead City, NC issued this wind advisory at Sep 17, 2017, 10:27 PM EDT. It took effect at Sep 18, 2017, 8:00 PM EDT. It was in force for 15 hr.
The area
The counties it named.
The facts
- Issued
- Sep 17, 2017, 10:27 PM EDT (02:27 UTC)
- In effect from
- Sep 18, 2017, 8:00 PM EDT
- Expired
- Sep 19, 2017, 11:00 AM EDT
- In force
- 15 hr
- Issued by
- NWS Newport/Morehead City, NC
The text
As transmitted.
535 WWUS72 KMHX 180227 NPWMHX URGENT - WEATHER MESSAGE National Weather Service Newport/Morehead City NC 1027 PM EDT Sun Sep 17 2017 ...VERY WINDY CONDITIONS FOR THE OUTER BANKS... .AS HURRICANE JOSE PASSES ABOUT 200 MILES EAST OF CAPE HATTERAS LATE MONDAY NIGHT, THE TIGHT PRESSURE GRADIENT ACROSS THE AREA WILL RESULT IN VERY WINDY CONDITIONS ALONG THE OUTER BANKS. NCZ103-181000- /O.NEW.KMHX.WI.Y.0010.170919T0000Z-170919T1200Z/ Outer Banks Dare- Including the cities of Kitty Hawk, Nags Head, Manteo, Rodanthe, Buxton, and Hatteras Village 1027 PM EDT Sun Sep 17 2017 ...WIND ADVISORY IN EFFECT FROM 8 PM MONDAY TO 8 AM EDT TUESDAY... The National Weather Service in Newport/Morehead City has issued a Wind Advisory, which is in effect from 8 PM Monday to 8 AM EDT Tuesday. * WINDS...North 25 to 35 mph with gusts up to 45 mph. * TIMING...Monday evening to early Tuesday. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Advisory means that sustained winds of 31 to 39 mph or gusts in excess of 45 mph are expected. Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. && $$
4 follow-up statements
927 WWUS72 KMHX 180736 NPWMHX URGENT - WEATHER MESSAGE National Weather Service Newport/Morehead City NC 336 AM EDT Mon Sep 18 2017 ...VERY WINDY CONDITIONS FOR THE OUTER BANKS TONIGHT INTO EARLY TUESDAY... .AS HURRICANE JOSE PASSES ABOUT 200 MILES EAST OF CAPE HATTERAS LATE TONIGHT INTO EARLY TUESDAY, THE TIGHT PRESSURE GRADIENT ACROSS THE AREA WILL RESULT IN VERY WINDY CONDITIONS ALONG THE OUTER BANKS. NCZ103-182100- /O.CON.KMHX.WI.Y.0010.170919T0000Z-170919T1200Z/ Outer Banks Dare- Including the cities of Kitty Hawk, Nags Head, Manteo, Rodanthe, Buxton, and Hatteras Village 336 AM EDT Mon Sep 18 2017 ...WIND ADVISORY REMAINS IN EFFECT FROM 8 PM THIS EVENING TO 8 AM EDT TUESDAY... * WINDS...North 25 to 35 mph with gusts up to 45 mph. * TIMING...Monday evening to early Tuesday. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Advisory means that sustained winds of 31 to 39 mph or gusts in excess of 45 mph are expected. Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. && $$
216 WWUS72 KMHX 181946 NPWMHX URGENT - WEATHER MESSAGE National Weather Service Newport/Morehead City NC 346 PM EDT Mon Sep 18 2017 ...VERY WINDY CONDITIONS FOR THE OUTER BANKS TONIGHT INTO EARLY TUESDAY... .AS HURRICANE JOSE PASSES ABOUT 200 MILES EAST OF CAPE HATTERAS LATE TONIGHT INTO EARLY TUESDAY, THE TIGHT PRESSURE GRADIENT ACROSS THE AREA WILL RESULT IN VERY WINDY CONDITIONS ALONG THE OUTER BANKS. NCZ103-191200- /O.CON.KMHX.WI.Y.0010.170919T0000Z-170919T1200Z/ Outer Banks Dare- Including the cities of Kitty Hawk, Nags Head, Manteo, Rodanthe, Buxton, and Hatteras Village 346 PM EDT Mon Sep 18 2017 ...WIND ADVISORY REMAINS IN EFFECT FROM 8 PM THIS EVENING TO 8 AM EDT TUESDAY... * WINDS...North 25 to 35 mph with gusts up to 45 mph. * TIMING...this evening to early Tuesday. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Advisory means that sustained winds of 31 to 39 mph or gusts in excess of 45 mph are expected. Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. && $$
201 WWUS72 KMHX 190307 NPWMHX URGENT - WEATHER MESSAGE National Weather Service Newport/Morehead City NC 1107 PM EDT Mon Sep 18 2017 ...VERY WINDY CONDITIONS FOR THE OUTER BANKS TONIGHT INTO EARLY TUESDAY... .AS HURRICANE JOSE PASSES ABOUT 200 MILES EAST OF CAPE HATTERAS LATE TONIGHT INTO EARLY TUESDAY, THE TIGHT PRESSURE GRADIENT ACROSS THE AREA WILL RESULT IN VERY WINDY CONDITIONS ALONG THE OUTER BANKS. NCZ103-191200- /O.CON.KMHX.WI.Y.0010.000000T0000Z-170919T1200Z/ Outer Banks Dare- Including the cities of Kitty Hawk, Nags Head, Manteo, Rodanthe, Buxton, and Hatteras Village 1107 PM EDT Mon Sep 18 2017 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 8 AM EDT TUESDAY... * WINDS...North 25 to 35 mph with gusts up to 45 mph. * TIMING...this evening to early Tuesday. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Advisory means that sustained winds of 31 to 39 mph or gusts in excess of 45 mph are expected. Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. && $$
715 WWUS72 KMHX 190733 NPWMHX URGENT - WEATHER MESSAGE National Weather Service Newport/Morehead City NC 333 AM EDT Tue Sep 19 2017 ...VERY WINDY CONDITIONS FOR THE OUTER BANKS CONTINUE THIS MORNING TUESDAY... .AS HURRICANE JOSE PASSES ABOUT 200 MILES EAST OF CAPE HATTERAS THIS MORNING, THE TIGHT PRESSURE GRADIENT ACROSS THE AREA WILL RESULT IN VERY WINDY CONDITIONS ALONG THE OUTER BANKS. NCZ103-191500- /O.EXT.KMHX.WI.Y.0010.000000T0000Z-170919T1500Z/ Outer Banks Dare- Including the cities of Kitty Hawk, Nags Head, Manteo, Rodanthe, Buxton, and Hatteras Village 333 AM EDT Tue Sep 19 2017 ...WIND ADVISORY NOW IN EFFECT UNTIL 11 AM EDT THIS MORNING... * WINDS...Northwest 30 to 35 mph with gusts up to 45 mph. * TIMING...tHIS MORNING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Advisory means that sustained winds of 31 to 39 mph or gusts in excess of 45 mph are expected. Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. && $$
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Newport/Morehead City, NC wrote its last area forecast discussion before this wind advisory went out at Sep 17, 10:15 PM EDT, 12 minutes earlier.
Area forecast discussion, Sep 17, 10:15 PM EDT, 12 minutes before
Area Forecast Discussion
National Weather Service Newport/Morehead City NC
1015 PM EDT Sun Sep 17 2017
.SYNOPSIS...
A weak front will be stalled along the coast tonight.
Hurricane Jose will move north well off the coast through early
Tuesday. High pressure builds in Wednesday and persists through
next weekend.
&&
.NEAR TERM /UNTIL 6 AM MONDAY MORNING/...
As of 1015 pm Sunday...Mostly low overcast across the area at
present with spotty light rain and drizzle, and expanded slight
chance to all areas. Latest guidance does indicate some
redevelopment along Outer Banks toward morning and did increase
POPs to 30% there after 5 AM. Min temps from upper 60s to lower
70s.
&&
.SHORT TERM /6 AM MONDAY MORNING THROUGH 6 PM MONDAY/...
As of 330 PM Sunday...Area will continue under cyclonic
circulation on west side of Hurricane Jose as it move north well
offshore. Some model disagreement with precip with ECMWF and NAM
indicating mainly along Ne coast while GFS has some along Hwy 17
corridor. Stuck with previous forecast of slight chance NE of
Plymouth-Ocracoke line with chance along Outer Banks north of
Cape Hatteras. Increasing NE winds and cloud cover will keep max
temps in lower 80s inland to upper 70s Outer Banks.
&&
.LONG TERM /MONDAY NIGHT THROUGH SUNDAY/...
As of 2 PM Sun...The main concern continues to be the impacts
associated with Hurricane Jose which will track north well off
the NC coast through Tuesday. Jose's wind field is expected to
expand and will lead to gusty N winds along the coast late
Monday into Tuesday. Very high surf, beach erosion, and ocean
overwash are the main concerns for the Outer Banks especially
north of Cape Hatteras.
Monday Night/Tuesday...Based of the latest NHC forecast, Jose
will pass approxly 200-250 miles E of Cape Hatteras. Jose's wind
field is forecasted to expand as it moves north however, so
gusty winds will be felt along the coastal locales north of Cape
Lookout, but the tropical storm force wind will remain over the
coastal waters north of Ocracoke Mon night through early Tue.
Wind advisory criteria may very well be reached for the OBX
Mon evening into early Tue. Rain showers from the outer bands
of Jose rain may reach the eastern areas of the FA, esp the OBX,
so have a chc pops mainland to likely OBX. Expect highs in the
low 80s inland and upper 70s to around 80 along the beaches with
overnight lows in the mid 60s inland and low 70s coast.
Wednesday through Sunday....Improving conditions expected by Wed
as high pressure will begin building into E NC...bringing along
dry weather and continuing through the end of the week. Temps
will increase Wed and Thurs as heights aloft increase to above
climo, therefore expect highs in the mid to upper 80s inland
and low 80s coast. Then on starting Friday, NE flow develops and
seasonal temps return. Expect highs in lower 80s inland with
upper 70s NE coast Fri through the weekend.
&&
.AVIATION /02Z MONDAY THROUGH FRIDAY/...
Short Term /Through 18Z Monday...
As of 7 pm Sunday...MVFR conditions expected through this
evening. Shower activity expected to move out of the area in
next couple of hours. Guidance continues to indicate
redevelopment of IFR stratus late tonight with NE flow, slowly
lifting to MVFR Monday morning.
Long Term /Monday through Friday/...
As of 2 PM Sun...Gusty NE winds expected Mon into early Tue as
Jose passes well off the NC coast. VFR conditions will dominate
most of the period, though some early morning FG/BR and low
stratus may develop each night starting Tue night as high pres
will be in vicinity.
&&
.MARINE...
Short Term /Through Monday/...
As of 1015 pm Sunday...No change to current zones. Tropical
Storm Warning for waters north of Ocracoke. Wind guidance with 5
PM advisory package indicating TS force winds affecting those
zones late Monday into early Tuesday.
/Previous discussion/
As of 330 PM Sunday...Tightening pressure gradient over
waters producing increasing NE winds and building seas in
combination with swell energy in advance of Jose. NE winds will
increase to 20-25 KT tonight and 25-30 KT Monday. Seas have
built to 6-13 feet and latest guidance supports 10-15 feet by
late Monday.
Long Term /Monday Night through Friday/...
As of 2 PM Sun...Dangerous boating conditions are expected
through early next week due to impacts from TC Jose. A Tropical
Storm Watch remains over the coastal waters north of Ocracoke
Inlet as gusty NNE winds of 25 to 35 kt with higher gusts
expected to continue through early Tuesday as TC Jose passes
offshore about 200-250 miles E of Cape Hatteras. Outside of
these waters Small Craft Advisory remains in effect for the
Sounds, Alligator Rvr and south of Ocracoke Inlet. Some ocnl
gale force/trop storm force gusts for the eastern sounds Mon
night. Seas are expected to peak Mon night into early Tue in the
10-17 foot range, highest outer central waters. Jose will lift
north towards the Mid Atlantic states Tue with winds backing N
to NW and diminishing. Seas will linger above 6 ft as swell from
Jose continues to impact the nrn/ctrl waters into mid week. High
pressure will build into the area mid week and linger through
late week with light winds and seas of 2-5 ft.
&&
.TIDES/COASTAL FLOODING...
As of 1015 PM Sunday...Building swells from Hurricane Jose will
lead to variety of coastal impacts for the Outer Banks. Beach
erosion, ocean overwash, and high surf will be the concern
second half of Monday into first half of Tuesday as Jose makes
its closest approach to the Outer Banks, about 200 miles or so
east of Cape Hatteras.
Have issued a High Surf Advisory north of Cape Lookout through
Tuesday evening, a Coastal Flood Advisory north of Cape Lookout
from early Monday through late Tuesday night. Lastly, very windy
conditions forecast for Monday night over Outer Banks Dare
County so have issued a Wind Advisory from 00Z Tuesday through
12Z Tuesday. These wind may bring water level rises of 1-2 feet
above normal from soundside Outer Banks Monday night into early
Tuesday.
&&
.MHX WATCHES/WARNINGS/ADVISORIES...
NC...Beach Hazards Statement through Monday evening for NCZ095-098-
103-104.
High Surf Advisory until 8 PM EDT Tuesday for NCZ095-103-104.
Coastal Flood Advisory from 4 AM Monday to midnight EDT
Tuesday night for NCZ095-103-104.
Wind Advisory from 8 PM Monday to 8 AM EDT Tuesday for NCZ103.
MARINE...Small Craft Advisory from 5 AM Monday to 5 PM EDT Tuesday for
AMZ135.
Small Craft Advisory from 8 AM Monday to 5 PM EDT Tuesday for
AMZ130-131.
Tropical Storm Warning for AMZ150-152-154.
Small Craft Advisory until 8 PM EDT Tuesday for AMZ156-158.
&&
SYNOPSIS...JBM
NEAR TERM...HSA/JBM
SHORT TERM...JBM
LONG TERM...TL
AVIATION...HSA/JBM/TL
MARINE...HSA/JBM/TL
TIDES/COASTAL FLOODING...MHXHazardous weather outlook, Sep 17, 5:03 AM EDT, 17 hours 24 minutes before
Hazardous Weather Outlook National Weather Service Newport/Morehead City NC 503 AM EDT Sun Sep 17 2017 NCZ095-103-104-180915- Carteret-Outer Banks Dare-Outer Banks Hyde- 503 AM EDT Sun Sep 17 2017 ...HIGH SURF ADVISORY IN EFFECT UNTIL 8 PM EDT TUESDAY... ...BEACH HAZARDS STATEMENT IN EFFECT THROUGH THIS EVENING... This Hazardous Weather Outlook is for eastern North Carolina. .DAY ONE...Today and Tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Beach Hazards Statement. High Surf Advisory. .DAYS TWO THROUGH SEVEN...Monday through Saturday. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. High Surf Advisory. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. NCZ098-180915- Onslow- 503 AM EDT Sun Sep 17 2017 ...BEACH HAZARDS STATEMENT IN EFFECT THROUGH THIS EVENING... This Hazardous Weather Outlook is for eastern North Carolina. .DAY ONE...Today and Tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Beach Hazards Statement. .DAYS TWO THROUGH SEVEN...Monday through Saturday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. NCZ029-044>047-079>081-090>094-180915- Martin-Pitt-Washington-Tyrrell-Mainland Dare-Greene-Beaufort- Mainland Hyde-Duplin-Lenoir-Jones-Craven-Pamlico- 503 AM EDT Sun Sep 17 2017 This Hazardous Weather Outlook is for eastern North Carolina. .DAY ONE...Today and Tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Monday through Saturday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time.
The office that day
Everything else NWS Newport/Morehead City, NC issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 17, 9:42 PM EDT | Coastal Flood Advisory | MHX | 49 hr |
Nearby
Wind Advisories in North Carolina, 2017Every wind advisory in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.